Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 13, NWS Portland, OR

April 23, 2015

NWS Portland, OR issued this gale warning at Apr 23, 2015, 12:15 PM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2015, 12:15 PM PDT (19:15 UTC)
Expired
Apr 23, 2015, 2:36 PM PDT
In force
2 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WHUS76 KPQR 231915
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1215 PM PDT THU APR 23 2015

PZZ250-240315-
/O.UPG.KPQR.SI.Y.0045.000000T0000Z-150424T0000Z/
/O.NEW.KPQR.GL.W.0013.150423T1915Z-150424T0000Z/
/O.CON.KPQR.SW.Y.0032.150424T1400Z-150425T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
1215 PM PDT THU APR 23 2015

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
7 AM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 7 AM TO
8 PM PDT FRIDAY. 

* WINDS: SOUTH WINDS INCREASE TO 15 TO 25 KNOTS WITH GUSTS AROUND
  30 KNOTS THIS AFTERNOON. MAY SEE A COASTAL JET SET UP MIDDAY
  TODAY...WITH THE STRONGEST GUSTS AROUND 35 KNOTS EXPECTED
  NEARSHORE.

* SEAS: 5 TO 7 FEET THROUGH THE AFTERNOON...THEN INCREASING TO 
  10 TO 12 FEET TONIGHT THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ255-240315-
/O.EXA.KPQR.SI.Y.0045.000000T0000Z-150424T0000Z/
/O.CON.KPQR.SW.Y.0032.150424T1400Z-150425T0300Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
1215 PM PDT THU APR 23 2015

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
7 AM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT FROM 7 AM TO 8 PM PDT FRIDAY. 

* SEAS: 5 TO 7 FEET THROUGH THIS EVENING...THEN INCREASING TO 10 
  TO 11 FEET LATE TONIGHT. 

* WINDS: SOUTH WINDS 15 TO 20 KNOTS WITH GUSTS 25 KNOTS WILL
  CONTINUE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-240315-
/O.CON.KPQR.RB.Y.0097.150424T0300Z-150424T0600Z/
/O.CON.KPQR.RB.Y.0098.150424T1500Z-150425T0100Z/
COLUMBIA RIVER BAR-
1215 PM PDT THU APR 23 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
TO 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 AM
TO 6 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR ROUGH BAR
REMAINS IN EFFECT FROM 8 AM TO 6 PM PDT FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: RISING 7 FT THIS AFTERNOON AND NEAR 10 FT
  OVERNIGHT.

* FIRST EBB: NEAR 10 FT DURING THE EBB AROUND 930 PM TONIGHT.

* SECOND EBB: NEAR 14 FT DURING THE EBB AROUND 945 AM FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ270-275-240315-
/O.CON.KPQR.SI.Y.0045.000000T0000Z-150424T0000Z/
/O.CON.KPQR.SW.Y.0032.150424T0600Z-150425T0300Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
1215 PM PDT THU APR 23 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 8 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT FRIDAY. 

* WINDS: SOUTH WINDS INCREASE TO 15 TO 20 KNOTS WITH GUSTS AROUND
  25 KNOTS THROUGH THIS AFTERNOON.

* SEAS: AROUND 7 FT TODAY...BUILDING TO 10 FEET TONIGHT AND 
  PEAKING NEAR 13 FEET ON FRIDAY. SEAS SUBSIDE LATE FRIDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND
1 follow-up statement
982 
WHUS76 KPQR 232136
MWWPQR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
236 PM PDT THU APR 23 2015

PZZ250-240545-
/O.CAN.KPQR.GL.W.0013.000000T0000Z-150424T0000Z/
/O.CON.KPQR.SW.Y.0032.150424T1400Z-150425T0300Z/
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-
236 PM PDT THU APR 23 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
7 AM TO 8 PM PDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE GALE
WARNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT FROM 7 AM TO 8 PM PDT FRIDAY. 

* WINDS: HAVE VEERED TO THE WEST AND HAVE FALLEN BELOW ADVISORY
  CRITERIA. EXPECT WEST WINDS 10 TO 15 KNOTS THROUGH FRIDAY.

* SEAS: AROUND 7 FEET THROUGH THIS EVENING...THEN INCREASING TO 10
  TO 12 FEET TONIGHT THROUGH FRIDAY EVENING. SEAS SUBSIDE LATE
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ270-240545-
/O.CAN.KPQR.SI.Y.0045.000000T0000Z-150424T0000Z/
/O.CON.KPQR.SW.Y.0032.150424T0600Z-150425T0300Z/
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-
236 PM PDT THU APR 23 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 8 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT
FRIDAY. 

* WINDS: HAVE VEERED TO THE WEST AND HAVE FALLEN BELOW ADVISORY
  CRITERIA. EXPECT WEST WINDS 10 TO 15 KNOTS THROUGH FRIDAY.

* SEAS: AROUND 7 FT THIS EVENING...BUILDING TO 10 FEET TONIGHT AND
  PEAKING NEAR 13 FEET ON FRIDAY. SEAS SUBSIDE LATE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ210-240545-
/O.CON.KPQR.RB.Y.0097.150424T0300Z-150424T0600Z/
/O.CON.KPQR.RB.Y.0098.150424T1500Z-150425T0100Z/
COLUMBIA RIVER BAR-
236 PM PDT THU APR 23 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
TO 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 AM
TO 6 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR ROUGH BAR
REMAINS IN EFFECT FROM 8 AM TO 6 PM PDT FRIDAY. 

* IN THE MAIN CHANNEL...

* GENERAL SEAS: AROUND 7 FT THIS EVENING AND NEAR 10 FT
  OVERNIGHT.

* FIRST EBB: NEAR 10 FT DURING THE EBB AROUND 930 PM TONIGHT.

* SECOND EBB: NEAR 14 FT WITH BREAKERS POSSIBLE DURING THE EBB
  AROUND 945 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ255-240545-
/O.CON.KPQR.SI.Y.0045.000000T0000Z-150424T0000Z/
/O.CON.KPQR.SW.Y.0032.150424T1400Z-150425T0300Z/
COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
236 PM PDT THU APR 23 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
7 AM TO 8 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT FROM 7 AM TO 8 PM PDT FRIDAY. 

* SEAS: 5 TO 7 FEET THROUGH THIS EVENING...THEN INCREASING TO 10
  TO 11 FEET LATE TONIGHT. 

* WINDS: SOUTH WINDS 15 TO 20 KNOTS WITH GUSTS 25 KNOTS WILL
  CONTINUE THROUGH LATE THIS AFTERNOON. WINDS THEN VEER TO THE
  WEST AND QUICKLY DROP TO 10 TO 15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ275-240545-
/O.CON.KPQR.SI.Y.0045.000000T0000Z-150424T0000Z/
/O.CON.KPQR.SW.Y.0032.150424T0600Z-150425T0300Z/
WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
236 PM PDT THU APR 23 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 8 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT FRIDAY. 

* WINDS: SOUTH WINDS INCREASE TO 15 TO 20 KNOTS WITH GUSTS AROUND
  25 KNOTS THROUGH LATE THIS AFTERNOON. WINDS THEN VEER TO THE
  WEST AND QUICKLY DROP TO 10 TO 15 KNOTS.

* SEAS: AROUND 7 FT THIS EVENING...BUILDING TO 10 FEET TONIGHT
  AND PEAKING NEAR 13 FEET ON FRIDAY. SEAS SUBSIDE LATE FRIDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Apr 23, 9:25 AM PDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 23, 9:25 AM PDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND
925 AM PDT THU APR 23 2015

.SYNOPSIS...AFTER A FRONT BRINGS WIDESPREAD RAIN TO THE AREA
TODAY...EXPECT A COOL AND SHOWERY AIRMASS TO LINGER ACROSS THE AREA
ON FRIDAY AND SATURDAY. A PASSING WARM FRONT MAY BRING ADDITIONAL
LIGHT RAIN TO THE AREA ON SUNDAY...BUT IT LOOKS INCREASINGLY LIKELY
TO REMAIN DRY ACROSS THE AREA. HIGH PRESSURE SHOULD BRING DRIER AND
WARMER WEATHER EARLY NEXT WEEK...WITH MORE WET WEATHER LIKELY EITHER
LATE TUESDAY OR WEDNESDAY.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY...DOPPLER RADAR SHOWS A LARGE
SWATH OF RAIN MOVING EASTWARD INTO NORTHWEST OREGON THIS MORNING.
WHILE THIS HAS PRIMARILY BEEN VIRGA...THE LOWER ATMOSPHERE IS
BEGINNING TO MOISTEN ENOUGH THAT LIGHT RAIN IS STARTING TO REACH THE
SURFACE. ADDITIONAL SHOWERS OFF THE COAST OF OREGON AND WASHINGTON
APPARENT VIA KLGX RADAR ARE ASSOCIATED WITH THE MAIN FRONT THAT IS
CURRENTLY APPROACHING THE REGION. THIS FRONT AND SHOWER ACTIVITY
WILL SPREAD INLAND MIDDAY AND THIS AFTERNOON.

SUBSIDENCE BEHIND THE FRONT SHOULD PRODUCE A BREAK IN THE WET
WEATHER THIS EVENING AWAY FROM THE HIGHER TERRAIN.
HOWEVER...CONTINUING ONSHORE FLOW WILL ALLOW ADDITIONAL SHOWERS TO
SPREAD INTO THE AREA LATER TONIGHT. INSTABILITY WILL INITIALLY BE
SHALLOW ENOUGH THAT THESE SHOWERS WILL LIKELY REMAIN CONFINED TO THE
COAST...COAST RANGE AND CASCADES...BUT DEEPENING INSTABILTY...FROM
NORTH TO SOUTH...SHOULD EVENTUALLY ALLOW SHOWERS TO SPREAD INTO THE
WILLAMETTE AND LOWER COLUMBIA RIVER VALLEYS OVERNIGHT AND INTO
FRIDAY MORNING. DAYTIME HEATING SHOULD FURTHER ENHANCE SHOWER
ACTIVITY INLAND...BUT THUNDERSTORMS APPEAR VERY UNLIKELY.

SNOW LEVELS SHOULD LOWER SOLIDLY BELOW PASS LEVEL OVERNIGHT. WHILE
WINTER WX ADVISORY CRITERIA SNOW ACCUMULATIONS OF MORE THAN 6 INCHES
APPEAR UNLIKELY AT THE PASSES...THERE WILL LIKELY BE A PERIOD OF
HAZARDOUS TRAVEL OVER THE PASSES FRIDAY MORNING AND DURING ANY OF THE
INTENSE SHOWERS FRIDAY AFTERNOON. WILL PLAN ON HIGHLIGHTING THIS ON
SOCIAL MEDIA.

THE UPPER LEVEL TROUGH RESPONSIBLE FOR SENDING THE FRONT ACROSS THE
AREA TODAY...WILL SLOWLY MEANDER ACROSS THE AREA LATE FRIDAY NIGHT
AND SATURDAY BEFORE DIVING INTO THE GREAT BASIN. INSTABILITY WILL
DEEPEN AS A RESULT...AND EXPECT ADDITIONAL SHOWERS TO SPREAD INTO
THE AREA DURING THIS PERIOD. SOME SHOWERS MAY BE DEEP ENOUGH THAT A
FEW THUNDERSTORMS WILL BE POSSIBLE SO MAINTAINED THE SLIGHT CHANCE
OF THUNDER FOR THE MOST SUSCEPTIBLE LOCATIONS.

SHORTWAVE RIDGING SHOULD LEAD TO SHOWERS ENDING FAIRLY QUICKLY
SATURDAY EVENING...WITH ANOTHER COOL NIGHT IN STORE. MODELS CONTINUE
TO TREND DRIER FOR SUNDAY...BUT SOME ENSEMBLE MEMBERS ARE STILL
HANGING ONTO THE IDEA THAT A WARM FRONT WILL BRING RAIN TO THE AREA.
WILL EVALUATE THIS FURTHER WITH THE AFTERNOON FORECAST PACKAGE.
/NEUMAN

.LONG TERM...SUNDAY THROUGH WEDNESDAY...PREVIOUS DISCUSSION
BELOW...MADE VERY FEW CHANGES TO THE EXTENDED FORECAST...AS THE
OVERALL GIST OF THE FORECAST LOOKS TO BE ON TRACK. THE 00Z ECMWF
JOINED THE GFS/GEM IN STRENGTHENING THE UPPER RIDGE ENOUGH TO DRY OUT
THE VAST MAJORITY OF OUR FORECAST AREA SUNDAY THROUGH TUESDAY.
HOWEVER...THERE IS STILL A SIGNIFICANT NUMBER OF ENSEMBLE MEMBERS
WHICH DIFFER FROM THE 00Z OPERATIONAL GFS/ECMWF/GEM SOLUTIONS. THIS
UNCERTAINTY SHOWS IN GFS ENSEMBLE MOS FORECAST OUTPUT...WITH ENSEMBLE
AVERAGE POPS REMAINING IN THE 30S AND 40S AND A LARGE STANDARD
DEVIATION BETWEEN MEMBERS. THEREFORE WE DECIDED NOT TO ELIMINATE THE
MENTION OF RAIN FOR SUNDAY JUST YET. HOWEVER IF MODELS CONTINUE TO
TREND IN THE DIRECTION THEY HAVE BEEN MOVING...SUNDAY COULD BE A MILD
AND DRY DAY ACROSS MUCH OF OUR CWA...WITH A SWING BACK TO ABOVE
NORMAL TEMPS MON AND POSSIBLY TUE. MODEL CONSENSUS SHOWS NEXT FRONT
ARRIVING SOMETIME MIDWEEK...THOUGH TIMING DETAILS VARY BETWEEN
MODELS.  WEAGLE

&&

.AVIATION...MOSTLY VFR CONDITIONS AS A FRONTAL SYSTEM BRINGS LIGHT
RAIN AND OCCASIONAL MVFR CIGS TO THE REGION TODAY. EXPECT A PERIOD
OF WIDESPREAD MVFR CIGS AS THE FRONT MOVES ONSHORE LATE THIS
MORNING INTO THIS AFTERNOON AROUND 20Z THU-02Z FRI. COASTAL AREAS
LIKELY TO HAVE A LONGER PERIOD OF LOWERED FLIGHT CONDITIONS.
CONDITIONS IMPROVING WITH POST FRONTAL SHOWERS TONIGHT. HOWEVER
MOUNTAINS LIKELY BECOMING OBSCURED WITH AND AFTER THE FRONT MOVES
THROUGH.

KPDX AND APPROACHES...VFR WITH A MID CLOUD DECK AROUND 5000 TO
7000 FT WELL AHEAD OF THE FRONT IS EXPECTED TO LOWER TO MVFR
AROUND 2500 FEET BETWEEN 21Z THU AND 03Z FRI. EXPECT VFR TO
PREVAIL IN POST FRONTAL SHOWERS TONIGHT. BUT THERE MAY BE
LINGERING MVFR CONDITIONS TOWARD THE MOUNTAINS. /27

&&

.MARINE...A FRONTAL SYSTEM IS CURRENTLY PUSHING THROUGH THE
COASTAL WATERS THIS MORNING...SPREADING SMALL CRAFT ADVISORY WINDS
WITH GUSTS TO 25 KT SOONER THIS MORNING ACROSS THE WATERS. HAVE
CHANGED THE SMALL CRAFT ADVISORY TO WINDS TO REFLECT THE EARLIER
TIME FRAME...BUT WINDS STILL LOOK ON TRACK TO END BETWEEN 21Z THU
-00Z FRI. MODELS HAVE BACKED OFF A BIT ON THE STRENGTH OF A
COASTAL JET EXPECTED TO SET UP OVER THE INNER COASTAL WATERS
MIDDAY TODAY...WITH THE MAIN THREAT OVER THE NORTHERN INNER
WATERS. THE SOUTHERN INNER WATERS MAY HAVE A BRIEF PERIOD OF WINDS
GUSTING TO AROUND 25 KT AROUND MIDDAY. WINDS QUICKLY SIMMER DOWN
BY THE EVENING HOURS ONCE THE FRONT PUSHES INLAND.

SEAS WILL HAVE A DIP THIS MORNING AROUND 7 FT BUT PICK TO 10-12
FT TONIGHT INTO FRIDAY...PEAKING AROUND 13 FT LATE TONIGHT AND
FRI. BUOY 05 HAS BEEN AROUND 10 TO 11 FT THIS MORNING...WITH
CORRESPONDS WELL WITH MODELS. MODELS HAVE PUSHED BACK ON THE
TIMING OF THE INCOMING HIGHER SEAS UNTIL CLOSER TO 06Z FRI FOR THE
OUTER WATERS AND CLOSER TO 12Z FRI FOR THE INNER WATERS.

12Z MODELS HAVE ALSO TONED DOWN ON THE FRONTAL PASSAGES FRIDAY
NIGHT INTO SATURDAY...SO NOT EXPECTING ANY SIGNIFICANT STRONG WIND
THREAT UNTIL SUNDAY AS A WARM FRONT LIFTS OVER THE WATERS SUNDAY
MORNING.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON
     FOR COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE OUT TO
     60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM THIS
     EVENING TO 8 PM PDT FRIDAY FOR WATERS FROM CAPE SHOALWATER
     TO FLORENCE FROM 10 TO 60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 AM TO 8 PM PDT
     FRIDAY FOR COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE
     OUT 10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10
     AM PDT THIS MORNING...FROM 8 PM TO 11 PM PDT THIS EVENING...
     AND AGAIN FROM 8 AM TO 6 PM PDT FRIDAY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:29 AM PDTSmall Craft Advisory for Rough BarPQR20 hr
Apr 23, 3:29 AM PDTSmall Craft Advisory for Rough BarPQR44 hr

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.